Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 9, NWS Lubbock, TX

March 23, 200920 counties in Texas

NWS Lubbock, TX issued this wind advisory at Mar 23, 2009, 4:02 AM CDT for 20 counties in Texas. It took effect at Mar 23, 2009, 11:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 23, 2009, 4:02 AM CDT (09:02 UTC)
In effect from
Mar 23, 2009, 11:00 AM CDT
Expired
Mar 23, 2009, 7:00 PM CDT
In force
8 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 30 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2009-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 350 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2009-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
350 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
1745 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLUB 230902
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
402 AM CDT MON MAR 23 2009

TXZ021>024-027>030-231700-
/O.NEW.KLUB.WI.Y.0009.090323T1600Z-090324T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY
402 AM CDT MON MAR 23 2009

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING FOR THE EXTREME SOUTHWEST PANHANDLE AND THE FAR
NORTHERN SOUTH PLAINS.

SOUTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS AS HIGH AS 45
MPH...WILL DEVELOP LATE THIS MORNING AS A VIGOROUS UPPER LEVEL
STORM SYSTEM PUSHES A DRYLINE ACROSS THE REGION. SOUTHWESTERLY 
WINDS WILL THEN DIMINISH BY EARLY THIS EVENING BEFORE A COLD FRONT
ARRIVES TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
5 follow-up statements
000 
WWUS74 KLUB 231527
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1027 AM CDT MON MAR 23 2009

TXZ037-038-042>044-240000-
/O.EXA.KLUB.WI.Y.0009.090323T1600Z-090324T0000Z/
DICKENS-KING-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...DICKENS...SPUR...GUTHRIE...POST...
JAYTON...ASPERMONT
1027 AM CDT MON MAR 23 2009

...WIND ADVISORY HAS BEEN ISSUED UNTIL 7 PM CDT THIS EVENING...

WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS AS HIGH AS 45
TO 55 MPH...ARE EXPECTED THROUGH THE AFTERNOON AS A VIGOROUS UPPER
LEVEL STORM SYSTEM PUSHES A DRY-LINE ACROSS THE REGION. WINDS WILL
DIMINISH BY EARLY THIS EVENING BEFORE A COLD FRONT ARRIVES TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ021>024-027>030-240000-
/O.CON.KLUB.WI.Y.0009.090323T1600Z-090324T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY
1027 AM CDT MON MAR 23 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

SOUTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS AS HIGH AS 45 TO 55 
MPH...ARE EXPECTED THROUGH THE AFTERNOON AS A VIGOROUS UPPER
LEVEL STORM SYSTEM PUSHES A DRY LINE ACROSS THE REGION. WINDS WILL
DIMINISH BY EARLY THIS EVENING BEFORE A COLD FRONT ARRIVES TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS74 KLUB 231722
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1222 PM CDT MON MAR 23 2009

TXZ027>030-231830-
/O.CAN.KLUB.WI.Y.0009.000000T0000Z-090324T0000Z/
BAILEY-LAMB-HALE-FLOYD-
INCLUDING THE CITIES OF...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY
1222 PM CDT MON MAR 23 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND
ADVISORY. 

A PACIFIC COLD FRONT HAS MOVED THROUGH THE AREA WITH SOMEWHAT
LIGHTER WINDS IN ITS WAKE. WEST TO NORTHWEST WINDS FROM 15 TO 30
MPH ARE EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON.

$$

TXZ031-032-036-039>041-240000-
/O.EXA.KLUB.WI.Y.0009.000000T0000Z-090324T0000Z/
MOTLEY-COTTLE-CROSBY-YOAKUM-TERRY-LYNN-
INCLUDING THE CITIES OF...MATADOR...ROARING SPRINGS...PADUCAH...
CROSBYTON...RALLS...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL
1222 PM CDT MON MAR 23 2009

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

SOUTHWEST WINDS FROM 25 TO 35 MPH...WITH GUSTS FROM 45 TO 55 MPH
WILL CONTINUE THIS AFTERNOON AS A VIGOROUS LOW PRESSURE SYSTEM
CROSSES THROUGH THE CENTRAL PLAINS. WINDS WILL GRADUALLY DROP OFF
LATER THIS AFTERNOON INTO THE EVENING FOLLOWING A PACIFIC COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ021>024-037-038-042>044-240000-
/O.CON.KLUB.WI.Y.0009.000000T0000Z-090324T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-DICKENS-KING-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...DICKENS...SPUR...GUTHRIE...POST...
JAYTON...ASPERMONT
1222 PM CDT MON MAR 23 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

WEST WINDS FROM 25 TO 35 MPH WITH GUSTS UP TO 55 MPH WILL CONTINUE
THIS AFTERNOON AS A VIGOROUS LOW PRESSURE SYSTEM MOVES OUT ACROSS
THE CENTRAL GREAT PLAINS. WINDS WILL GRADUALLY DIMINISH BY EARLY
THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS74 KLUB 232038
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
338 PM CDT MON MAR 23 2009

TXZ032-037-038-043-044-232145-
/O.CAN.KLUB.WI.Y.0009.000000T0000Z-090324T0000Z/
COTTLE-DICKENS-KING-KENT-STONEWALL-
INCLUDING THE CITIES OF...PADUCAH...DICKENS...SPUR...GUTHRIE...
JAYTON...ASPERMONT
338 PM CDT MON MAR 23 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND
ADVISORY. 

SOUTH TO SOUTHWEST WINDS FROM 20 TO 30 MPH THIS AFTERNOON AND
EARLY EVENING ARE EXPECTED TO REMAIN A LITTLE BELOW WIND ADVISORY
CRITERIA.

$$

TXZ021>024-031-036-039>042-240000-
/O.CON.KLUB.WI.Y.0009.000000T0000Z-090324T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-MOTLEY-CROSBY-YOAKUM-TERRY-LYNN-
GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MATADOR...ROARING SPRINGS...
CROSBYTON...RALLS...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST
338 PM CDT MON MAR 23 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

SOUTHWEST WINDS FROM 25 TO 35 MPH...WITH GUSTS FROM 45 TO 55 MPH
WILL CONTINUE THIS AFTERNOON AS A VIGOROUS LOW PRESSURE SYSTEM
CROSSES THROUGH THE CENTRAL PLAINS. WINDS WILL GRADUALLY DROP OFF
BY EARLY THIS EVENING FOLLOWING A PACIFIC COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS74 KLUB 232056
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
356 PM CDT MON MAR 23 2009

TXZ035-240000-
/O.EXA.KLUB.WI.Y.0009.000000T0000Z-090324T0000Z/
LUBBOCK-
INCLUDING THE CITIES OF...LUBBOCK...SLATON...WOLFFORTH
356 PM CDT MON MAR 23 2009

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

SOUTHWEST WINDS FROM 25 TO 35 MPH...WITH GUSTS FROM 45 TO 55 MPH
WILL CONTINUE LATE THIS AFTERNOON AS A VIGOROUS LOW PRESSURE
SYSTEM CROSSES THROUGH THE CENTRAL PLAINS. WINDS WILL GRADUALLY
DROP OFF BY EARLY THIS EVENING FOLLOWING A PACIFIC COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ021>024-031-036-039>042-240000-
/O.CON.KLUB.WI.Y.0009.000000T0000Z-090324T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-MOTLEY-CROSBY-YOAKUM-TERRY-LYNN-
GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MATADOR...ROARING SPRINGS...
CROSBYTON...RALLS...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST
356 PM CDT MON MAR 23 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

SOUTHWEST WINDS FROM 25 TO 35 MPH...WITH GUSTS FROM 45 TO 55 MPH
WILL CONTINUE LATE THIS AFTERNOON AS A VIGOROUS LOW PRESSURE
SYSTEM CROSSES THROUGH THE CENTRAL PLAINS. WINDS WILL GRADUALLY
DROP OFF BY EARLY THIS EVENING FOLLOWING A PACIFIC COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS74 KLUB 240000
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
700 PM CDT MON MAR 23 2009

TXZ021>024-031-035-036-039>042-240100-
/O.EXP.KLUB.WI.Y.0009.000000T0000Z-090324T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-MOTLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-
LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MATADOR...ROARING SPRINGS...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...
DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST
700 PM CDT MON MAR 23 2009

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. 

WIND SPEEDS ARE SLOWLY DIMINISHING ACROSS THE AREA. ALTHOUGH SOME
LOCATIONS MAY EXPERIENCE WIND SPEEDS IN THE 30 TO 35 MPH RANGE WITH
GUSTS TO NEAR 45 MPH THROUGH 8 PM...WIDESPREAD ADVISORY CONDITIONS
ARE NOT EXPECTED. THUS THE WIND ADVISORY WILL EXPIRE AS SCHEDULED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 22, 11:23 PM CDT, 4 hours 39 minutes earlier.

Area forecast discussion, Mar 22, 11:23 PM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1123 PM CDT SUN MAR 22 2009

.AVIATION...
MOIST SOUTHERLY LOW LEVEL FLOW SHOULD RESULT IN A PERIOD OF MVFR
CEILINGS AT BOTH TAF SITES BEFORE A DRYLINE SWEEPS ACROSS THE AREA
DURING THE DAYLIGHT HOURS. GUSTY SW WINDS ARE EXPECTED BEHIND THE
DRYLINE...ON THE ORDER OF 20-25KT SUSTAINED. DRYLINE MAY SERVE AS
THE FOCUS FOR SOME ISO/SCT TSRA BUT THAT WILL LIKELY BE EAST OF
KCDS.

&&

.PREV DISCUSSION... /ISSUED 350 PM CDT SUN MAR 22 2009/

SHORT TERM...
DRYLINE ACROSS ERN NM HAS BEEN SLOW TO GET GOING THIS AFTERNOON
ALTHOUGH IT APPEARS TO NOW BE REACHING THE TX/NM BORDER.  SURFACE
HEATING TODAY HAS BEEN HINDERED DUE TO THE EXPANSIVE CLOUD COVER.
THERE IS STILL A CHANCE THAT CONVECTION MAY FIRE ACROSS THE AREA
ALONG THE DRYLINE.  PRIND SHOW THAT CAPE IS MAXIMIZED FROM LBB TO
PAMPA BUT CIN IS HOLDING THINGS AT BAY FOR NOW.  GUIDANCE SUGGEST THAT
THE AREA SHOULD GET SOME MID LEVEL COOLING AROUND 00Z WHICH...WHEN
COMBINED WITH DRYLINE FORCING...MAY ALLOW CONVECTION TO GET GOING.
FEEL THAT THE BEST CHC FOR POPS WILL BE ALONG THE NORTHERN ROWS OF
COUNTIES ALTHOUGH AREAS FURTHER SOUTH COULD SEE ACTIVITY AS WELL.
INTO THE OVERNIGHT HOURS...WINDS SHOULD STAY UP AND LOW CLOUDS
SHOULD THICKEN AS WELL.

AFTER SUNRISE...DRYLINE SHOULD KICK INTO HIGH GEAR AND IS EXPECTED
TO QUICKLY RACE ACROSS MUCH OF THE CWA.  THERE IS SOME UNCERTAINTY
WITH WHETHER OR NOT THE DRYLINE WILL CLEAR THE EASTERN PORTIONS OF
THE CWA WHICH IMPACTS PRIMARILY THE FIRE WEATHER OUTLOOK.  WINDS
SHOULD PICK UP OUT OF THE SOUTHWEST AT 25 TO 30 MPH BEHIND THE
DRYLINE AND CONTINUE MUCH OF THE AFTERNOON.  WITH THE VEGETATION
GREEN-UP AND THE MOISTURE OF THE PAST FEW DAYS HAVE ELECTED NOT TO
INCLUDING BLDU IN THE HAZARDS AT THIS TIME.  DEPENDING ON THE
EASTWARD TREK OF THE DRYLINE...HOWEVER...THERE STANDS A RISK OF
THUNDERSTORMS ALONG OUR ERN BORDER. 26

LONG TERM...
MONDAY EVENING...WE EXPECT CONVECTION TO SPREAD SE ALONG THE
DRYLINE AS LARGE-SCALE ASCENT MOVES ACROSS THE AREA. HAVE RETAINED
CHC POPS ACROSS THE FAR SE ZONES AND EVEN NUDGED THEM BACK TO THE
WEST SLIGHTLY TO ACCOUNT FOR UNCERTAINTY IN DRYLINE POSITION. BY
12Z. MEANWHILE...A COLD FRONT WILL BE WORKING SOUTHWARD ACROSS THE
REMAINDER OF THE CWA AND PRECIP CHCS SHOULD BE SHUNTED WELL TO
THE SE BY 12Z TUE MORNING. WEAK SFC RIDGING/EASTERLY LOW-LVL FLOW
SHOULD LEAD TO COOLER TEMPS TUE...MID 60S TO LWR 70S. A WEAK WAVE
TRAVERSES THE AREA IN ZONAL FLOW ON WED...THE ECMWF AND NAM
ARE SLOWER AND SHARPER WITH THE WAVE THAN THE GFS BUT ATTM EXPECT
MOISTURE TO BE INSUFFICIENT TO SUPPORT ANYTHING MORE THAN A TEMPORARY
INCREASE IN MID-LVL CLOUDINESS WITH THE TROUGH/S PASSAGE.

STILL A LOT OF UNCERTAINTY REGARDING THE EVOLUTION OF THE NEXT
STORM SYSTEM TO IMPACT OUR AREA THU-SAT. GFS REMAINS THE FASTEST
SOLUTION WITH BOTH THE UPPER TROUGH AND THE COLD FRONT...BRINGING
THE COLD FRONT THROUGH THU EVE. LATEST ECMWF RUN IS NOW MORE
COMPLICATED AS IT SPLITS THE SYSTEM INTO TWO LOW CENTERS AT H5.
CMC GEM LIES SOMEWHERE IN-BETWEEN. ALSO OF NOTE IS THAT MANY GFS
ENSEMBLE MEMBERS LIE TOWARD THE SLOWER/DEEPER SOLUTION. THE MAIN CONCERN
IS THAT THE 12Z GFS KEEPS POP CHCS TO OUR NORTH WHILE OTHER
SOLUTIONS SUPPORT PRECIP CHCS AT LEAST FOR OUR NRN ZONES. WILL
CONTINUE TO ATTEMPT TO TRACE A MIDDLE LINE AND THUS HAVE UPPED
POPS TO SLGT CHC ACROSS OUR NRN FRIDAY. IT WILL BE SHARPLY COLDER
BEHIND THE FRONT AND THERE MAY BE A CHANCE FOR SOME MIXED PRECIP
IN THE NW EARLY FRI BUT THIS WILL BE HASHED OUT LATER. HIGH TEMPS
FRI MAY NOT MAKE IT OUT OF THE 40S NORTH WITH MAINLY 50S TO LOWER
60S FOR THE REST OF THE AREA DEPENDING OF COURSE ON THE EXTENT OF
CLOUD COVER. A GRADUAL WARMING TREND SHOULD ENSUE SAT AND SUN WITH
DRY NW FLOW ALOFT.

FIRE WEATHER...
HAVE ISSUED A FIRE WEATHER WATCH FOR THE ENTIRE CWA FOR LATE MONDAY
AND MONDAY AFTERNOON.  DRYLINE IS EXPECTED TO QUICKLY TRANSITION
MOST OF THE AREA ON MONDAY WITH 25 TO 30 MPH WINDS WITH HIGHER GUSTS
IN ITS WAKE.  THIS COMBINED WITH RH VALUES BEHIND THE DRYLINE NEAR
10 PERCENT WILL CREATE A FIRE WEATHER HAZARD.  SOME UNCERTAINTY TO
THE EASTWARD PROGRESSION OF THE DRYLINE IN OUR EASTERN COUNTIES
COULD LIMIT THE THREAT PARTICULARLY EAST OF A PADUCAH TO POST LINE
BUT WE WILL EVALUATE THE LATEST GUIDANCE AND MAKE THE DECISION FOR
COVERAGE OF ANY RED FLAG WARNING ON LATER SHIFTS.  26

DEPENDING ON THE TIMING OF THE EXPECTED FRONT ON
THURSDAY...CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP ACROSS
MUCH OF THE CAPROCK THU AFTERNOON WITH WARM...DRY AND BREEZY
CONDITIONS IN THE PRE-FRONTAL AIRMASS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        46  74  34  64  34 /  10   0   0   0   0
TULIA         55  76  37  65  36 /  20   0   0   0   0
PLAINVIEW     56  77  38  66  37 /  20   0   0   0   0
LEVELLAND     54  79  40  68  39 /  10   0   0   0   0
LUBBOCK       56  80  41  68  40 /  20   0   0   0   0
DENVER CITY   53  80  42  68  39 /  10   0   0   0   0
BROWNFIELD    55  81  42  69  40 /  10   0   0   0   0
CHILDRESS     59  81  45  69  41 /  20  10  10   0   0
SPUR          57  80  47  70  42 /  20   0  10   0   0
ASPERMONT     60  80  53  71  44 /  20  20  20   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM 11 AM CDT MONDAY THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES: TXZ021>044.

&&

07/99/99
Hazardous weather outlook, Mar 22, 3:29 PM CDT, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
329 PM CDT SUN MAR 22 2009

TXZ021>044-232030-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
329 PM CDT SUN MAR 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WEAK DISTURBANCE WILL MOVE OVER THE REGION LATE THIS AFTERNOON
AND EVENING AS LOW LEVEL MOISTURE CONTINUES TO BE PULLED INTO THE
REGION. ISOLATED THUNDERSTORMS COULD DEVELOP FROM THE CENTRAL
SOUTH PLAINS INTO THE ROLLING PLAINS LATE THIS AFTERNOON AND EVENING.
NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE MONDAY AFTERNOON
ACROSS MUCH OF THE AREA....A FIRE WEATHER WATCH IS IN EFFECT FROM
11 AM TO 8 PM. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE LATE
MONDAY AFTERNOON AND MONDAY NIGHT ACROSS THE EASTERN ROLLING
PLAINS AS THE DRYLINE RAPIDLY PUSHES EAST INTO THAT AREA DURING
THE DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 4:02 AM CDTRed Flag WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more15 hr

Nearby

Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.